MAUDE Adverse Event Report: ENDOLOGIX AFX2; BIFURCATED STENT GRAFT

ENDOLOGIX AFX2; BIFURCATED STENT GRAFT
Model Number BEA25-80/I16-55
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Aneurysm (1708)
Date of Event 06/06/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device involved in the event will not be returned for evaluation as it remains implanted in the patient.Patient medical records and imaging studies will be requested for further evaluation by the clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted."device iteration is afx2.".
 
Event or Problem Description
The patient was initially implanted with a bifurcated stent graft and infrarenal stent to treat an abdominal aortic aneurysm.Approximately, 5 years post-operative a ct identified a type iiib endoleak and physician elected to reline with a bifurcated stent graft and 2 infrarenal stents.This was previously reported under 2031527-2017-00494.Now, approximately 1.5 years post secondary procedure, the sac growth was identified.The physician elected to undergo an open exploration.No blood or leaks were visible but a thin yellow fluid was evacuated (no smell and c & s was negative).Ultimately a portion of the aorta was resected and rest closed back down around the intact grafts.The patient was reported as doing extremely well.
 
Additional Manufacturer Narrative
The manufacturing lot evaluation confirmed all devices met specifications prior to release.The device was not returned as the device remains implanted therefore no evaluation was completed.At the completion of the clinical assessment, the reported sac growth and the open repair (stent remained in place, surgeon removed part of the sac only) were confirmed.Procedure related harms, device, user, procedure or anatomy relatedness of this event could not be determined with the available medical / images to review.The final patient status was reported to be doing well.No additional investigation of this reported event is planned however if additional information pertinent to the incident is obtained, a follow-up report will be submitted.Endologix will continue to monitor this complaint and similar complaints in the event further investigation is needed."device iteration is afx2" corrections: h6: result code: remove code 3233 h6: conclusion code: remove code 11.

Brand Name
AFX2
Common Device Name
BIFURCATED STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
MDR Report Key9263856
Report Number2031527-2019-00488
Device Sequence Number3731320
Product Code MIH
UDI-Device Identifier00818009014924
UDI-Public(01)00818009014924(17)180303
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/02/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/03/2018
Device Model NumberBEA25-80/I16-55
Device Lot Number1663142005
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/02/2019
Supplement Date Received by Manufacturer10/02/2019
Initial Report FDA Received Date10/31/2019
Supplement Report FDA Received Date06/16/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BIFURCATED STENT GRAFT, LOT#W11-5522-004; INFRARENAL AORTIC EXTENSION, LOT# 1030607-015; VELA INFRARENAL, LOT#1670889004; VELA INFRARENAL, LOT#1707888005
Outcome Attributed to Adverse Event Required Intervention;
Patient Age72 YR